# SDR 2011FA0000346

- Difficulty date: June 3, 2011
- Submitted: June 3, 2011
- Operation: General aviation
- Aircraft: N522DJ
- Make and model: Pilats PC1245
- Aircraft serial: 539
- Aircraft time: 3,078 hours, 2,685 cycles
- System (JASC): 2435 · Starter-Generator
- Part: Starter Gen
- Part number: 23085025
- Part serial: P1126
- Condition: Malfunctioned
- Location: Nr 1
- Stage of operation: CL
- How discovered: O
- Nature of condition: H, J
- Precautionary procedure: O

## Discrepancy

DEPARTED AT 1643 AND BEGAN TO CLIMB TO 11000 FT.  AT ABOUT 20 MINUTES INTO THE FLIGHT, RECIEVED A BATTERY LIGHT ON THE CAWS PANEL AND A MASTER CAUTION.  CONFIRMED THAT THE NR 1 GEN WAS NOT PUTTING OUT 28 VOLTS AND THE BATTERY WAS DISCHARGING.  TURNED OFF THE ELECTRICAL AIR CONDITIONING AND STOPPED THE BATTERY FROM DISCHARGING AND IT BEGAN TO CHARGE.  AUTOPILOT DISCONNECTED AND THE YAW DISCONNECTED.  RAN EMERGENCY CHECKLIST AND ATTEMPTED A GEN 1 RESET BUT IT DID NOT FIX THE PROBLEM.  GEN 2 WORKED PROPERLY AND OTHER THAN THE AIR CONDITIONING, DID NOT LOSE ANY OTHER ELECTRICAL ITEMS.  DECIDED TO RETURN.  DID NOT DECLARE AN EMERGENCY SINCE AIRCRAFT WAS UNDER CONTROL.  LANDED NORMALLY AND RETURNED TO THE RAMP.
